Alert archive / West Virginia / Wind Chill Advisories in 2015
Wind Chill Advisory 4, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Feb 5, 2015, 3:03 AM EST. It took effect at Feb 5, 2015, 9:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2015, 3:03 AM EST (08:03 UTC)
- In effect from
- Feb 5, 2015, 9:00 PM EST
- Expired
- Feb 6, 2015, 9:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
383 WWUS41 KRLX 050803 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 303 AM EST THU FEB 5 2015 ...ARCTIC BLAST BRINGS A COLD WINTER NIGHT TONIGHT INTO EARLY SATURDAY MORNING.... WVZ046-047-051615- /O.NEW.KRLX.WC.Y.0004.150206T0200Z-150206T1400Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 303 AM EST THU FEB 5 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST FRIDAY. * LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES. * HAZARD TYPES...DANGEROUS WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 17 BELOW. * TIMING...TONIGHT INTO EARLY FRIDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...ZERO TO 10 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
5 follow-up statements
951 WWUS41 KRLX 051458 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 958 AM EST THU FEB 5 2015 ...ARCTIC BLAST BRINGS A COLD WINTER NIGHT TONIGHT INTO EARLY SATURDAY MORNING.... WVZ046-047-052300- /O.CON.KRLX.WC.Y.0004.150206T0200Z-150206T1400Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 958 AM EST THU FEB 5 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST FRIDAY... * LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES. * HAZARD TYPES...DANGEROUS WIND CHILL VALUES. * WIND CHILL READINGS...10 TO 15 BELOW...PRIMARILY ABOVE 2500 FEET IN ELEVATION. * TIMING...TONIGHT INTO EARLY FRIDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...5 BELOW TO 5 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
698 WWUS41 KRLX 051507 CCA WSWRLX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON WV 1006 AM EST THU FEB 5 2015 ...ARCTIC BLAST BRINGS A COLD WINTER NIGHT TONIGHT INTO EARLY FRIDAY MORNING.... WVZ046-047-052330- /O.CON.KRLX.WC.Y.0004.150206T0200Z-150206T1400Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1006 AM EST THU FEB 5 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST FRIDAY... * LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES. * HAZARD TYPES...DANGEROUS WIND CHILL VALUES. * WIND CHILL READINGS...10 TO 15 BELOW...PRIMARILY ABOVE 2500 FEET IN ELEVATION. * TIMING...TONIGHT INTO EARLY FRIDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...5 BELOW TO 5 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
583 WWUS41 KRLX 052317 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 617 PM EST THU FEB 5 2015 ...A COLD WINTER NIGHT INTO EARLY FRIDAY MORNING.... WVZ046-047-060730- /O.CON.KRLX.WC.Y.0004.150206T0200Z-150206T1400Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 617 PM EST THU FEB 5 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY... * LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES. * HAZARD TYPES...DANGEROUS WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 10 TO 15 BELOW ZERO...PRIMARILY ABOVE 2500 FEET IN ELEVATION. * TIMING...TONIGHT INTO EARLY FRIDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...WEST 10 TO 15 MPH. GUSTS TO 20 MPH SHOULD SUBSIDE OVERNIGHT. * TEMPERATURES...5 BELOW TO 5 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. MOTORISTS SHOULD ALSO BE PREPARED...IN THE EVENT YOU HAVE TROUBLE WITH YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
762 WWUS41 KRLX 060723 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 223 AM EST FRI FEB 6 2015 ...A COLD WINTER NIGHT INTO EARLY FRIDAY MORNING.... WVZ046-047-061400- /O.CON.KRLX.WC.Y.0004.000000T0000Z-150206T1400Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 223 AM EST FRI FEB 6 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES. * HAZARD TYPES...DANGEROUS WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 10 TO 15 BELOW...PRIMARILY ABOVE 2500 FEET IN ELEVATION. * TIMING...THROUGH EARLY FRIDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES...5 BELOW TO 5 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. MOTORISTS SHOULD ALSO BE PREPARED...IN THE EVENT YOU HAVE TROUBLE WITH YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
328 WWUS41 KRLX 061354 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 854 AM EST FRI FEB 6 2015 WVZ046-047-061500- /O.EXP.KRLX.WC.Y.0004.000000T0000Z-150206T1400Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 854 AM EST FRI FEB 6 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... SURFACE TEMPERATURES WILL CONTINUE TO WARM THROUGH THE MORNING HOURS. THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM EST. HOWEVER...SOME SINGLE DIGIT WIND CHILL VALUES WILL CONTINUE THROUGH MID MORNING...ESPECIALLY ON RIDGES AND EXPOSED AREAS. CONTINUE TO DRESS FOR COLD WEATHER THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 12:48 AM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 5, 12:48 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1248 AM EST THU FEB 5 2015 .SYNOPSIS... STRONG COLD FRONT CROSSES OVERNIGHT. HIGH PRESSURE QUICKLY BUILDS IN BY LATE THURSDAY INTO SATURDAY. LOW PRESSURE CROSSES SUNDAY NIGHT...WITH COOLER AIR FOR EARLY NEXT WEEK. && .NEAR TERM /THROUGH TODAY/... NO CHANGES MADE TO PREVIOUS FORECAST. PREVIOUS DISCUSSION BELOW... AT 02Z...FRONTAL PASSAGE APPEARS ON SCHEDULE...FROM OUR EARLY EVENING UPDATE. FRONT HAS CLEARED MOST OF SE OHIO AND WAS NEARING HTS AFTER 02Z. LIGHT SNOW INCREASING IN PERRY COUNTY. BY DAWN...THE HIGHER POPS LIMITED TO THE MOUNTAIN COUNTIES....BUT HELD ONTO SOME SLIGHT CHANCE POPS IN SE OHIO IN THE MORNING...TO ACCOUNT FOR A FEW BANDS IN THE COLDER AIR. STILL A RELATIVELY MINOR SNOW EVENT...WITH THE TEMPERATURE DROP MORE SIGNIFICANT. DID INCLUDE SOME BLOWING SNOW ACROSS HIGH TERRAIN OF THE CENTRAL MOUNTAIN COUNTIES THURSDAY MORNING. NO BIG CHANGES FROM OUR EARLY EVENING DISCUSSION BELOW... BASING EARLY EVENING UPDATE ON FRONT REACHING PKB BY 02Z...CKB TO CRW AROUND 04/05Z AND INTO WV MOUNTAINS EKN TO BKW AROUND 06Z. IN AN EARLY EVENING UPDATED...TRIED TO FINE TUNE THE TEMPERATURE TRACE BOTH FOR OVERNIGHT TONIGHT AND ON THURSDAY. ALLOWED FOR TEMPERATURES TO STAY UP A BIT HIGHER THAN WE HAD...AHEAD OF THE FRONT THIS EVENING...THEN ALSO ALLOWED TEMPERATURES TO CONTINUE TO DROP FURTHER FROM 12Z INTO 14/15Z PERIOD. WENT TO SNOW SHOWERS/FLURRIES ON THURSDAY...AFTER THE POST FRONTAL SNOW BAND OVERNIGHT. INCREASED THE MINOR SNOW TOTALS JUST A BIT IN THE USUAL UPSLOPE AREAS OF THE CENTRAL WV MOUNTAINS. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... FAIRLY QUIET SHORT TERM PERIOD. ANY LINGERING UPSLOPE SNOW SHOWERS WILL END THURSDAY NIGHT ACROSS THE MOUNTAINS. HIGH PRESSURE THEN CROSSES FRIDAY. A WEAK DISTURBANCE CROSSES FRIDAY NIGHT...BUT MOISTURE LIMITED ENOUGH TO JUST BRING SOME CLOUDS THROUGH. ONLY MINIMAL CHANGES MADE TO TEMPS THROUGHOUT PERIOD WITH A NICE HEADED INTO THE WEEKEND. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE OPERATIONAL MODELS GENERALLY AGREE ON THE SYSTEMS MOVING ACROSS THE AREA...BUT TIMING AND STRENGTH OF THE SYSTEMS VARY. THEREFORE...USED A FORECAST CLOSE TO THE ECMWF ENSEMBLE MEAN. THIS WOULD BRING A SYSTEM ACROSS THE AREA LATE SUNDAY/SUNDAY NIGHT. COOLER AIR BEHIND THIS SYSTEM COULD PROVIDE SOME SNOW SHOWERS FOR MONDAY AND TUESDAY. ANOTHER SYSTEM MAY ARRIVE WEDNESDAY NIGHT OR THURSDAY. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... DELAYED THE ONSET OF IFR CONDITIONS ASSOCIATED WITH PASSING COLD FRONT. THE COLD FRONT...EXTENDING FROM PKB SOUTH TO HTS WILL PRODUCE PERIODS OF IFR VISIBILITIES WHILE CEILINGS COULD REMAIN MVFR UNDER SNOW SHOWERS STARTING AROUND 06Z. THE FRONT WILL CONTINUE ITS TRACK EAST TO BRING IFR CONDITIONS TO THE REST OF SITES FROM 08Z THROUGH 12Z. MVFR/IFR CEILINGS COULD REMAIN OVER THE MOUNTAINS SITES THROUGH 15Z. IMPROVING CONDITIONS ARE EXPECTED AFTER 15Z AS MUCH DRIER AIR RUSHES IN...ACCORDING WITH HRRR AND SREF GUIDANCE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIO: CIG AND VSBY COULD GO BRIEFLY LOWER IN THE POST FRONTAL SNOW BAND...AND VSBY MAY OSCILLATE MORE IN LINGERING SNOW SHOWERS THURSDAY MORNING. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 02/05/15 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12 CRW CONSISTENCY H M H H H H M M M M M M HTS CONSISTENCY M H H H H M M M M M M M BKW CONSISTENCY H H H L H M M M H M M M EKN CONSISTENCY H L L H H H H L H H H H PKB CONSISTENCY H H H H M M M M M M M M CKB CONSISTENCY M H H H H H H H H H M M AFTER 06Z FRIDAY... IFR POSSIBLE IN LIGHT RAIN OR SNOW SUNDAY NIGHT INTO MONDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/KTB/ARJ/RPY/MZ NEAR TERM...KTB/ARJ SHORT TERM...MZ LONG TERM...RPY AVIATION...ARJ
Hazardous weather outlook, Feb 4, 1:51 PM EST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 151 PM EST WED FEB 4 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-051900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 151 PM EST WED FEB 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 4, 9:57 PM EST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 957 PM EST WED FEB 4 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-050700- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 957 PM EST WED FEB 4 2015 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... COLDER AIR WILL BE RETURNING OVERNIGHT. AS TEMPERATURES DROP...AND WINDS INCREASE..A BRIEF PERIOD OF SNOW WILL OCCUR. ONLY A LIGHT ACCUMULATION OF SNOW IS EXPECTED...ON EITHER SIDE OF AN INCH FOR MOST OF THE LOWLANDS...AND A FEW INCHES ACROSS THE CENTRAL WEST VIRGINIA MOUNTAIN COUNTIES. BY DAWN...ONLY ISOLATED SNOW SHOWERS OR FLURRIES SHOULD BE LEFT FOR THE OHIO RIVER COUNTIES...INCLUDING SOUTHEAST OHIO AND NORTHEAST KENTUCKY. FURTHER EAST...WIND BLOWN SNOW SHOWERS AND FLURRIES WILL LINGER THURSDAY MORNING IN WEST VIRGINIA AND SOUTHWEST VIRGINIA. THE COMBINATION OF THE DROPPING TEMPERATURES AND THE SNOW... COULD CAUSE UNTREATED ROADS TO BECOME SNOW COVERED OR ICY OVERNIGHT...LASTING INTO THE THURSDAY MORNING COMMUTE. ALLOW EXTRA TIME TO DRIVE SLOWER AND SAFER LATE TONIGHT AND EARLY THURSDAY...IN A VEHICLE EQUIPPED FOR WINTER DRIVING CONDITIONS. THE COLDER AIR BECOMES DRIER THURSDAY...SO DESPITE TEMPERATURES REMAINING IN THE TEENS AND LOWER 20S...ROAD CONDITIONS SHOULD IMPROVE DURING THE COURSE OF THE DAY. KTB
Nearby
Wind Chill Advisories in West Virginia, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.